Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 12, 2013, 3:34 AM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2013, 3:34 AM HST (13:34 UTC)
- Expired
- Feb 12, 2013, 3:23 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWHW70 PHFO 121334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE FEB 12 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL THIS EVENING... .NORTHEAST WINDS WILL BE INCREASING OVER THE BIG ISLAND SUMMITS TODAY WITH ADVISORY CONDITIONS EXPECTED THROUGH EARLY THIS EVENING. HIZ028-130245- /O.NEW.PHFO.WI.Y.0009.130212T1334Z-130213T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 AM HST TUE FEB 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...UNTIL 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
1 follow-up statement
576 WWHW70 PHFO 130123 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST TUE FEB 12 2013 HIZ028-130230- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-130213T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 323 PM HST TUE FEB 12 2013 ...WIND ADVISORY IS CANCELLED... REPORTS FROM MAUNA KEA SHOW WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:30 AM HST, 4 minutes earlier.
Area forecast discussion, Feb 12, 3:30 AM HST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE FEB 12 2013 .SYNOPSIS... TRADE WIND WEATHER WILL CONTINUE THROUGH THE WEEK...WITH PASSING SHOWERS AND GUSTY PERIODS. THE BEST CHANCES OF RAIN WILL REMAIN OVER WINDWARD AREAS...BUT SHOWERS WILL REACH LEEWARD AREAS AT TIMES. A MODEST DRYING TREND WILL BECOME ESTABLISHED TOMORROW THROUGH THURSDAY... FOLLOWED BY A CHANCE FOR ENHANCED SHOWERS DURING THE WEEKEND. && .DISCUSSION... AN ACTIVE TRADE WIND WEATHER PATTERN CONTINUES TODAY WITH RAINFALL FAVORING WINDWARD AD MAUKA AREAS. SHOWERS ARE BEING SUPPORTED BY A LARGE AREA OF ENHANCED LOW LVL MOISTURE UPSTREAM OF THE ISLANDS. PWATS CAME OUT UNDER ONE INCH IN THE 12Z HILO AND LIHUE SOUNDINGS...BUT MIMIC AND MODEL ANALYSES SUGGEST THAT THE MOISTURE EMBEDDED IN THE TRADES SHOULD BE ENOUGH TO SUPPORT CONTINUING PASSING SHOWERS ACROSS THE ISLANDS WITH HIGHER ACCUMULATIONS OVER THE MOUNTAIN RANGES. SOME OF THE LARGER SHOWERS WILL REACH LEEWARD AREAS AT TIMES. A DRIER AND SOMEWHAT MORE STABLE AIR MASS ALOFT IS SLOWLY FILTERING INTO THE AREA IN THE WAKE OF A DEPARTING UPPER LVL TROUGH LOCATED S OF THE AREA. THIS WILL HELP IN BRINGING A MODEST DECREASE IN SHOWERS FOR THE MIDDLE OF THE WEEK. MODEL CONSENSUS SHOW A PREVAILING STRONG HIGH PRESSURE SYSTEM CENTERED FAR N OF THE STATE KEEPING ROBUST AND GUSTY TRADE WINDS ACROSS THE ISLAND CHAIN THROUGH THE REST OF THE WEEK. HOWEVER...A MID/UPPER LVL LOW FAR NE OF THE MAIN HAWAIIAN ISLANDS IS SLOWLY MIGRATING S AND WEAKENING THE PRESSURE GRADIENTS ACROSS THE AREA BY MID WEEK. THIS WILL LEAD TO A SLIGHT DECREASE IN WIND SPEEDS ON THU. THEN THE TRADES INCREASE AGAIN BY FRI AS THE LOW BREAKS DOWN AND QUICKLY DEPARTS EASTWARD. REINFORCING HIGH PRESSURE MOVES INTO THE NORTH CPAC...WITH GUSTY PERIODS AND INCREASING TRADE WIND SHOWERS ACROSS THE ISLANDS DURING THE WEEKEND. && .AVIATION... AIRMET SIERRA CONTINUES FOR MOUNTAIN OBSCURATION ABOVE 2.5KFT ALONG WINDWARD FACING SLOPES OF MOST ISLANDS DUE TO A PERSISTENT BAND OF LOW CLOUDS WITH SHRA THIS MORNING. BASED ON THE LATEST SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA...THESE LOW CLOUDS AND SHOWERS WILL LIKELY CONTINUE AT LEAST THROUGH MID-MORNING. CONDITIONS MAY IMPROVE LATER THIS MORNING AS THE COVERAGE OF LOW CLOUDS AND SHOWERS DIMINISHES DUE TO DAYTIME HEATING AND INCREASED MIXING. AIRMET TANGO ALSO CONTINUES FOR TEMPO MODERATE LOW-LEVEL MECHANICAL TURBULENCE IN THE AIR SPACE BELOW 8KFT LEEWARD OF THE MOUNTAINS ON ALL ISLANDS DUE TO THE BREEZY LOW-LEVEL TRADE WIND FLOW. THESE TURBULENT CONDITIONS WILL LIKELY PERSIST THROUGH TONIGHT. && .MARINE... A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT FOR THE TYPICALLY WINDY WATERS AROUND MAUI AND THE BIG ISLAND UNTIL WEDNESDAY EVENING. CONDITIONS WILL BE BORDERLINE BY WEDNESDAY NIGHT. ANOTHER SURGE IN WINDS MAY BRING SCA CRITERIA AGAIN BY FRI. A SERIES OF NORTHWEST SWELLS ARE EXPECTED THIS WEEK. MAINLY MODERATE SWELLS ARE EXPECTED THROUGH SATURDAY WITH ADVISORY LEVEL SURF EXPECTED ON SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR THE BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR THE PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && DISCUSSION/MARINE...REYNES AVIATION...HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.